Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 59, NWS Norman, OK

March 7, 2000Caddo County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Mar 7, 2000, 5:59 PM CST for Caddo County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 7, 2000, 5:59 PM CST (23:59 UTC)
Expired
Mar 7, 2000, 6:45 PM CST
In force
46 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Caddo County, OK

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 7, 5:30 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Fort Sill, OK (KFSI), launched 12:00Z, 12.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Sill, OK at 12:00Z on 2000-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Sill, OK at 12:00Z on 2000-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-290 J/kg
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 080001
SVROKC
OKC015-080045-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
559 PM CST TUE MAR 7 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CADDO COUNTY IN SOUTHWEST OKLAHOMA

* UNTIL 645 PM CST

* AT 559 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7
  MILES WEST OF FORT COBB LAKE...MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IN THE WARNING INCLUDE ALBERT...BINGER...COGAR...EAKLY...
  FORT COBB...GRACEMONT AND LOOKEBA.

HAIL UP TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO AT LEAST 60 MPH ARE LIKELY.

THIS THUNDERSTORM MAY PRODUCE WEAK...SHORT LIVED TORNADOES VALONG ITS
LEADING EDGE. WIND SPEEDS WITH ANY TORNADO ARE NOT LIKELY TO GREATLY
EXCEED THOSE OF THE STRAIGHT LINE WINDS OF THE THUNDERSTORM.

LAT...LON 3545 9860 3501 9859 3517 9816 3533 9811
          3535 9835 3554 9841

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 3:35 PM CST, 2 hours 24 minutes earlier.

Area forecast discussion, Mar 7, 3:35 PM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
335 PM CST TUE MAR 7 2000

SEVERE WEATHER THREAT SEEMS TO BE WELL-COVERED BY THE MANY SPC
DISCUSSIONS ALREADY ISSUED.  ZONES WILL NATURALLY BE WORDED WITH
SEVERE STORM TERMINOLOGY FOR TONIGHT.

AFTER THE SQUALL LINE PASSES THROUGH TONIGHT... WINDS WILL SHIFT TO
SOUTHWEST AND BEGIN TO INCREASE.  IT APPEARS THAT WINDS TOMORROW
WILL EASILY REACH WIND ADVISORY LEVELS... POSSIBLY EVEN APPROACH
HIGH WIND WARNING SPEEDS IN THE NORTHWEST.  WILL ISSUE A WIND
ADVISORY FOR TOMORROW FOR THE ENTIRE FORECAST AREA... AND LEAVE THE
OPTION OF A HIGH WIND WARNING FOR THE MIDNIGHT SHIFT.

TRANQUIL WEATHER FOLLOWS... WITH THE BRIEF EXCEPTION OF FRIDAY AND
FRIDAY NIGHT... WHEN THERE WILL BE ANOTHER CHANCE OF SHOWERS AND
THUNDERSTORMS.  AT THIS POINT... THAT EVENT LOOKS MUCH LESS POTENT
THAN TONIGHT.

FCSTID = 23 = CMS

OKC   52  70  45  65 /  90   0   0   0
HBR   49  72  42  67 / 100   0   0   0
SPS   52  75  45  72 /  80   0   0   0
GAG   46  68  35  58 / 100  10   0   0
PNC   50  68  42  60 /  90  10  10   0
DUA   53  71  45  73 /  80   0   0   0

.OUN...
OK...WIND ADVISORY ALL ZONES ON WEDNESDAY.
TX...WIND ADVISORY ALL ZONES ON WEDNESDAY.

In the hours before

Local storm report, Mar 7, 4:55 PM CST, 1 hour 4 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
455 PM CST TUE MAR 07 2000

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0439 PM    DUKE                      OK   .88 INCH HAIL
03/07/00   JACKSON                        EOC REPORT

KT
Local storm report, Mar 7, 4:58 PM CST, 1 hour 1 minute before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
458 PM CST TUE MAR 07 2000

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0440 PM    3 E REED                  OK   1.00 INCH HAIL
03/07/00   GREER                          PUBLIC REPORT

0450 PM    MANGUM                    OK   .75 INCH HAIL
03/07/00   GREER                          EOC REPORT

KT
Local storm report, Mar 7, 5:05 PM CST, 54 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
505 PM CST TUE MAR 07 2000

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0440 PM    6 EAST OF ERICK           OK   .88 INCH HAIL
03/07/00   BECKHAM                        SPOTTER REPORT

TJ
Local storm report, Mar 7, 5:28 PM CST, 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
528 PM CST TUE MAR 07 2000

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0458 PM    4 E MANGUM                OK   WIND DAMAGE
03/07/00   GREER                          BARN BLOWN AWAY
                                          EOC REPORT

0500 PM    SE MANGUM                 OK   WIND DAMAGE
03/07/00   GREER                          LARGE LIMBS DOWN
                                          EOC REPORT

0453 PM    3 E MANGUM                OK   WIND DAMAGE
03/07/00   GREER                          4 BARNS AND
                                          TRAILER DESTROYED
                                          EOC REPORT

0455 PM    3 E GRANITE               OK   WIND DAMAGE
03/07/00   GREER                          SMALL CAR BLOWN OFF
                                          ROAD
                                          EOC REPORT

0456 PM    3 W ALTUS LAKE            OK   WIND DAMAGE
03/07/00   GREER                          PICKUP BLOWN OFF ROAD
                                          AND TURNED OVER
                                          EOC REPORT

0500 PM  7  SEYMOUR                   TX   60 MPH WIND GUST
03/07/00   BAYLOR                         1.0" HAIL
                                          SPOTTER REPORT

KT
Local storm report, Mar 7, 5:44 PM CST, 15 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
544 PM CST TUE MAR 07 2000

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0500 PM    4 0N DUKE                  OK   1.50 INCH HAIL
03/07/00   JACKSON                        SPOTTER REPORT

KT
Local storm report, Mar 7, 5:56 PM CST, 3 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
556 PM CST TUE MAR 07 2000

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0535 PM    3 dW ROCKY                 OK   WIND DAMAGE
03/07/00   WASHITA                        POWER POLES DOWN
                                          MEDIA REPORT

KT

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 4:11 PM CSTSevere Thunderstorm WarningOUNHarmon49 min
Mar 7, 4:18 PM CSTSevere Thunderstorm WarningOUNBeckham, Roger Mills42 min
Mar 7, 4:22 PM CSTSevere Thunderstorm WarningOUNJackson38 min
Mar 7, 4:25 PM CSTSevere Thunderstorm WarningOUNGreer50 min
Mar 7, 4:55 PM CSTSevere Thunderstorm WarningOUNJackson50 min
Mar 7, 4:56 PM CSTSevere Thunderstorm WarningOUNBeckham, Washita49 min
Mar 7, 4:56 PM CSTSevere Thunderstorm WarningOUNRoger Mills49 min
Mar 7, 4:59 PM CSTSevere Thunderstorm WarningOUNKiowa46 min
Mar 7, 5:06 PM CSTSevere Thunderstorm WarningOUNTillman39 min
Mar 7, 5:18 PM CSTSevere Thunderstorm WarningOUNHarper42 min
Mar 7, 5:31 PM CSTSevere Thunderstorm WarningOUNCuster, Washita44 min
Mar 7, 5:41 PM CSTSevere Thunderstorm WarningOUNComanche64 min
Mar 7, 5:48 PM CSTSevere Thunderstorm WarningOUNKiowa27 min
Mar 7, 5:57 PM CSTSevere Thunderstorm WarningOUNCotton33 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.